Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    3
  • views
    406

I'm taking Accutane and in need of help & advice

Hi everyone. Just joined this website earlier and this is my first blog/conversation. 

I am 21 years old and have had acne since the age of about 14. 

At the start of February I was prescribed Accutane and I first started taking the drug on February 6th 2016, so that will be 16 weeks on the drug tomorrow (about 4 months). 

Bottom line.. MY SKIN IS STILL BAD AND IM STILL BREAKING OUT, my derm is calling then 'pustuals'. Now don't get me wrong my skin is getting better in certain areas (forehead and chin) however on the other hand it's getting worse in certain areas (cheeks, side of face and neck). 

Whats weird tho is my skin and lips arnt too dry, I also take 70mg per day, I do weigh 68kg tho. 

There red was a stage when I thought brilliant it's going then all of the sudden pow acne face again. I'm losing faith and I'm getting very impatient, I would do anything for clear skin. 

I was reccomended to start using Benzac, so I bought a tube (10%). I found this improved my acne and also made my skin dry. Like usual my clear skin didn't last long so it was now dry and spotty. 

I was told by someone that my brain could now be producing more 'sebum' because my skin is so dry therefore causing further breakouts. 

Sorry for the rant and the long blog but if you've read this far I really appreciate it.

I do have some questions..

1) Should my skin of cleared up by now? (4 months tomorrow - 70mg per day)

2) The thing about my brain producing more sebum due to Benzac?

3) Shall I be moisturising twice a day? (Dry skin is Accutanes purpose)

I will love you speedy responses and any other advice or tips are more than welcome. 

I know im not facing this alone but it definitely feels like I am. 

Thanks, Taylor (fellow sufferer)
 


3 Comments


Recommended Comments

Hi,
Sorry to hear you are having a tough time. It seems like there is really no one way for people to respond to accutane - if you want to read some of the other blogs and logs on the site, you can see that it works faster or slower for different people. So, I don't really know that there is a 'normal' time for someone to clear up, but if you are concerned then talk to your Dr. The only tip I can offer is to try to take your pills with a fatty meal if you are not already, as that will help the drug be fully absorbed.

2. Who recommended that you use benzac? Unless your Dr told you to use it, I would suggest stopping. Our skin is more sensitive on accutane and you might end up irritating it or even burning it by using that. 
It is a theory that skin can produce more sebum if it is too dry, and so a person can end up with oily skin from using too many drying products, and this is why we are told not to over-wash our faces, and I think it's the theory behind oil-cleansing? I'm not 100% sure. Anyhow, when we are on accutane I don't think this is an issue, because the accutane stops that process from happening internally (or lessens it a lot).

3. Yes moisturise as much as you want!

Hope that helps :)

Share this comment


Link to comment

Thank you! I applied tons on benzac last night and my skin looks a lot better this morning. I think it's something I will do every so often to ensure my skin doesn't dry out too much. 

And ive started taking Accutane after eating as before I would take it first thing in the morning and not eat until lunchtime, I have also noticed an improvement. 

Really appreciate your help. 

Taylor

Share this comment


Link to comment

Hi, i've only just seen this and can only agree with what Wittysock has said. I have been using this site ever since I started on Accutane (in my 5th month) and there doesn't seem to be a 'norm' for how long it takes.
AS long as your side effects aren't too bad keep going and don't lose hope, it's the best decision I ever made. My skin got an awful lot worse before it improved, I had the worst cysts on my chin so much so that my chin looked deformed but it did pass and touch wood has improved so much that it has honestly changed my life.
This site is wonderful for talking to people that have been through the same problems, going through the same treatments,side effects and most of all understand how you feel :) 
I was worried about moisturising too as my skin doesn't like anything on my face at all but I tried lots until I found ones that my face could handle and to be honest I ended up with plain old baby lotion, helped the dryness and didn't irritate.
Good luck and remember you really are not on your own!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×